MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: k151676.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of a retracta detachable embolization coil for embolization of an unknown artery.The operator reported that "the detachable coil did not release from the wire inside the artery." the physician tried to release it on the table afterwards and "it was still stuck on the wire." as reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 07feb2020 stating the treatment vessel was the left ovarian vein.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10: product received on:17feb2020.Investigation / evaluation: it was reported to cook that a retracta detachable embolization coil did not release from the delivery wire during a left ovaric vein embolization.This incident was reported by (b)(6).Further communication with the user facility clarified that the junction was outside of the catheter and a torque driver was used.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, visual inspection, and dimensional verification were conducted during the investigation.The complainant returned a retracta detachable embolization coil to cook for investigation.The device was retuned in a used condition with biomatter present with movable handle.The coils (curl) appear relaxed/elongated and the coil is attached to the delivery wire.The coil was released from the delivery wire, and the proximal end of the coil and delivery wire appear undamaged.The weld ball is present on the distal end of the coil and is undamaged.The delivery wire also appears to be undamaged.The coil extended length measures within specification.Additionally, a document-based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) was also reviewed.The dhr for the complaint lot and related subassembly lots recorded no relevant non-conformances.A data base search revealed no additional complaints on the complaint lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The product instructions for use (ifu) provides the following information to the user related to the reported failure mode: instructions for use: ¿3.Unlock the white safety clip and advance at least 30 cm of the delivery wire into the catheter so that the coil is fully loaded in the catheter.(fig.4).4.Unlock the loading cartridge from the catheter hub by turning the luer lock adapter counter-clockwise.5.Remove the delivery wire holder and the metal loading cartridge from the catheter hub while holding the delivery wire stationary.Remove the torque device and reserve for use later in the procedure.6.Under fluoroscopic visualization, slowly advance the delivery wire until the entire length of the coil exists the distal end of the catheter.Ensure the junction remains positioned just inside the catheter tip.(fig.5).7.Verify the correct position of the coil fluoroscopically.If coil position or placement is not satisfactory, the coil may be retracted into the catheter and re-deployed so long as there is no significant resistance.8.If the coil position is correct, use the torque driver to turn the delivery wire counterclockwise 8-10 times, until coil detachment can be either felt or visualized under fluoroscopy.(fig.6)¿.The ifu warns, ¿under fluoroscopic visualization, slowly advance the delivery wire until the entire length of the coil exists the distal end of the catheter.Ensure the junction remains positioned just inside the catheter tip.¿ in communications with the user facility they have stated ¿the user facility clarified that the junction was outside of the catheter.¿ based on the information provided, inspection of the returned product, and results of the investigation, it was concluded that the main cause of the failure mode can be attributed to the user facility not following the instructions for use (ifu).The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9661674
Report Number1820334-2020-00269
Device Sequence Number14308348
Product Code KRD
UDI-Device Identifier10827002342016
UDI-Public(01)10827002342016(17)240715(10)9862289
Combination Product (Y/N)N
Initial Reporter CountryNO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2024
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-14
Device Lot Number9862289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer02/07/2020
03/30/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date02/14/2020
03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COBRA GLIDE CATHETER